Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva/Combivir
Dec 14, 2004

I have been switched to Combivir and Sustiva. I have taken Combivir in the past and had no problems but I am a little worried about Sustiva. I have heard about problems but not sure what to expect. My viral load went up to about 10K but have CD4 around 750. I am diabetic as well. My sugars have been good and the last A1C was 7.0. I'm worried about the side effects from the Sustiva. Could you give me some idea as to what I should expect?

Response from Dr. Pierone

Most of the side effects of Sustiva center around sleep disturbances and vivid dreams, these side effects tend to go away with time. Some people also may have the development or worsening of depression and anxiety. In addition, there may be worsening of diabetic control and rises in blood cholesterol and triglyceride levels. The potential for these metabolic side effects depends to some degree upon what you were switched from since other HIV medications may also interfere with glucose control and lipids. Hope this helps, good luck.



Previous
C-Pneumonia co-infection
Next
Avascular necrosis and HIV Link?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement